Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 239, NWS Shreveport, LA

November 28, 2016Grant Parish, LaSalle Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 28, 2016, 2:38 PM CST for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2016, 2:38 PM CST (20:38 UTC)
Expired
Nov 28, 2016, 3:03 PM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 11:08 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 499 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
499 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KSHV 282038
SVRSHV
LAC043-059-127-282115-
/O.NEW.KSHV.SV.W.0239.161128T2038Z-161128T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CST MON NOV 28 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHWESTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 315 PM CST

* AT 238 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF COLFAX...OR 18 MILES NORTHEAST OF BOYCE...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JENA...MIDWAY...URANIA...POLLOCK...DRY PRONG...TULLOS...
  GEORGETOWN...ZENORIA...ROCHELLE...WILLIANA AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3150 9249 3171 9266 3193 9233 3166 9210
TIME...MOT...LOC 2038Z 238DEG 44KT 3162 9251 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

FB
1 follow-up statement
405 
WWUS54 KSHV 282103
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CST MON NOV 28 2016

LAC043-059-127-282113-
/O.CAN.KSHV.SV.W.0239.000000T0000Z-161128T2115Z/
GRANT LA-LA SALLE LA-WINN LA-
303 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT...
NORTHWESTERN LA SALLE AND SOUTHEASTERN WINN PARISHES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3150 9249 3171 9266 3193 9233 3166 9210
TIME...MOT...LOC 2102Z 238DEG 44KT 3179 9220 

$$

FB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 2:27 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 28, 2:27 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
227 PM CST Mon Nov 28 2016

.DISCUSSION...
Quick update to remove northern and western portions of tor
watch...and associated reductions of pops elsewhere./VII/.

&&

.PREV DISCUSSION... /issued 1134 AM CST Mon Nov 28 2016/

DISCUSSION...
Tor watch issued for north LA and immediate bordering counties of
south AR and east TX. Although watch in effect until 5 pm, time
duration of svr threat will be much shorter for much of area, as a
fast movg warm front swinging into ne TX will result in loss of
low lvl shear after its passage. Low instability has limited tstm
growth thus far further north and east of boundary. Have also
reduced pops to likely and chance for much of area where areal
coverage of convection has become more scattered, albeit with
increased svr threat. Also made svrl changes to daytime highs as
warm sector temps over east TX may shoot up to around 80 degrees
and at the same time, Red River Valley temps have stagnated in the
50s with rain cooled air./VII/.

PREV DISCUSSION... /issued 1059 AM CST Mon Nov 28 2016/

AVIATION...
Strong cold front forecast to push through the forecast area this
Monday that is associated with a winter storm centered over MN. Ahead
of the cold front currently across SE OK and N central TX...strong
warm air advection to continue MVFR and IFR conditions through at
least sunset of this Monday evening.

After sunset of this evening...the cold front to push W to E into MS
during Tuesday. Accordingly...cooler and drier air behind the front
to improve conditions to VFR during Tuesday. /VIII/.

PREV DISCUSSION... /issued 317 AM CST Mon Nov 28 2016/

DISCUSSION...
Quite a dynamic weather pattern underway this morning across the
Central and Southern Plains in the form of a 530 dam trough of low
pressure cutoff from the westerlies across the Dakotas. A potent
piece of energy is quickly rotating around the base of this trough
across southern AZ/NM and will be into the TX Hill Country by 12z
this morning. Very strong upper level forcing is already underway
to our west with strong upper level divergence noted to our west
in association with RRQ of 160kt+ upper level jet. This spoke of
energy quickly ejects out of the TX Hill Country and into our
region later this morning/afternoon taking on a slight negative
tilt as it moves towards the Miss River. All this will translate
into the lower levels of the atmosphere as well with 850mb winds
expected to reach 70kts across our region later this morning as
the upper trough nears. Closer to the sfc...very strong pressure
gradient already in place as we are already seeing gusts upwards
of 30kts across portions of NE TX this morning...hence the Lake
Wind Advisory which is in effect across our western half currently
and will take effect across our eastern zones later this morning.

Dryline convection currently beginning to ignite near Abilene to
east of Wichita Falls TX but pre-dryline convection has erupted
well east of this line across portions of North Central TX into S
and E Oklahoma. This is an area of strong low level WAA regime
indicative in the thetae sfc fields with a moist nose oriented
from Central TX into East Central OK. As the low level jet
increases across our region later this morning...it will help to
drive a pseudo warm front northward from the SE TX Coast to near
the AR/LA border by 18z today as the dryline moves near or just
east of the I-45 Corridor. All this to say pre-dryline convection
is very likely across our region and will pose a severe threat
even as dryline convection nears a little later in the day. Deep
Layer shear values in the 0-6km layer are in excess of 70kts with
0-3km SRH values in excess of 500 m2/s2 with pockets even above
this associated with pre-dryline/dryline convection. This will
result in the development of low top supercells with the
possibility of tornadoes. However...and this is a big however
pre-dryline convection may limit sfc heating and thus
instability and this could be one big fly in the ointment so to
speak with our severe weather chances today. The NAM looks way
overdone suggesting SFC CAPE values in the neighborhood of 1200
J/KG later this morning/afternoon but believe the GFS is
underdone with values not expected to exceed 250 J/KG. Damaging
winds appear to be the main threat given the strength of the
pressure gradient in place with bowing line segments likely in
addition to any discrete supercells that can develop ahead of the
dryline convection. Not to mention locally heavy rainfall will be
possible with PWATS expected to climb above 1.5 inches briefly
before we get dryslotted late in the day/this evening from the
west.

Did not make significant changes to the extended portions of the
forecast but it appears to be a wet one as rain is back in the
forecast for Tue/Tue Night timeframe as we remain in southwest
flow aloft. We finally dry out on Wed but again this is short
lived as more Pacific energy dives into the Four Corners region of
the country by Friday with strong returning flow setting up Fri
Night through the upcoming weekend.

Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  49  75  45 /  70  10  20  20
MLU  75  48  78  49 /  80  30  30  40
DEQ  62  39  70  36 /  60   0  10  10
TXK  67  47  71  42 /  70  10  10  10
ELD  73  44  73  41 /  70  10  20  20
TYR  79  49  72  43 /  70   0  10  10
GGG  80  49  73  42 /  70   0  20  10
LFK  81  48  76  46 /  70  10  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 5 PM CST this afternoon for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 5 PM CST this afternoon for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 5 PM CST this afternoon for OKZ077.

TX...Lake Wind Advisory until 5 PM CST this afternoon for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Nov 28, 2:24 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CST MON NOV 28 2016

LAZ010>014-017>022-TXZ153-166-167-292030-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-SHELBY-SAN AUGUSTINE-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO A FEW POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE UNTIL
MID TO LATE AFTERNOON. BRIEF BUT HEAVY RAINFALL CAN ALSO BE
EXPECTED WITH THESE STORMS. STRONG TO DAMAGING WIND GUSTS ARE THE
MAIN THREAT WITH THESE STORMS...ALTHOUGH TORNADOES ARE POSSIBLE
AND A FEW STORMS COULD ALSO PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE BACK IN THE FORECAST FOR PORTIONS OF
THE FOUR STATE REGION TUESDAY INTO TUESDAY NIGHT AND AGAIN LATE
FRIDAY AND THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE
WEATHER DOES NOT LOOK LIKE A POSSIBILITY WITH EITHER PERIODS OF
UPCOMING WET WEATHER LATER THIS WEEK BUT THIS WILL CONTINUE TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

CONTINUED ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THIS
AFTERNOON UNTIL A TORNADO WATCH ACROSS THE AREA EXPIRES.

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>152-165-292030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
ANGELINA-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE THREAT OF SHOWERS AND THUNDERSTORMS HAS ENDED ACROSS THE AREA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS ARE BACK IN THE FORECAST FOR PORTIONS OF
THE FOUR STATE REGION TUESDAY INTO TUESDAY NIGHT AND AGAIN LATE
FRIDAY AND THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE
WEATHER DOES NOT LOOK LIKE A POSSIBILITY WITH EITHER PERIODS OF
UPCOMING WET WEATHER LATER THIS WEEK BUT THIS WILL CONTINUE TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NO LONGER BE NEEDED THROUGH
TONIGHT.

VII

In the hours before

Special weather statement, Nov 28, 12:04 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST MON NOV 28 2016

LAZ010-TXZ152-153-166-281830-
DE SOTO LA-NACOGDOCHES TX-SAN AUGUSTINE TX-SHELBY TX-
1204 PM CST MON NOV 28 2016

...SPECIAL WEATHER STATEMENT...

AT 1204 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LOGANSPORT TO NEAR
CENTER TO NEAR WODEN. MOVEMENT WAS NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CENTER...MANSFIELD...SAN AUGUSTINE...LOGANSPORT...JOAQUIN...
PATROON...SHELBYVILLE...BLAND LAKE...NEUVILLE...CHIRENO...HUXLEY...
SOUTH MANSFIELD...GRAND CANE...LONGSTREET...STANLEY...HURSTOWN...
DENNING...JAMES...CALGARY AND JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTHWESTERN
LOUISIANA...AND EASTERN AND NORTHEASTERN TEXAS.

LAT...LON 3144 9458 3173 9430 3198 9411 3198 9402
      3199 9404 3207 9404 3212 9401 3219 9356
      3184 9380 3184 9388 3180 9384 3150 9405
      3141 9454
TIME...MOT...LOC 1804Z 242DEG 46KT 3208 9402 3176 9426 3147 9455

20
Special weather statement, Nov 28, 12:32 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 PM CST MON NOV 28 2016

ARZ060-061-070>073-LAZ001>006-010>014-017>019-021-TXZ126-138-151-153-
281915-
UNION AR-LAFAYETTE AR-MILLER AR-COLUMBIA AR-HEMPSTEAD AR-NEVADA AR-
SABINE LA-DE SOTO LA-BIENVILLE LA-OUACHITA LA-BOSSIER LA-LINCOLN LA-
JACKSON LA-CADDO LA-WEBSTER LA-CALDWELL LA-WINN LA-NATCHITOCHES LA-
UNION LA-RED RIVER LA-CLAIBORNE LA-PANOLA TX-HARRISON TX-SHELBY TX-
MARION TX-
1232 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEVADA...SOUTHEASTERN
MILLER...COLUMBIA...SOUTHEASTERN HEMPSTEAD...LAFAYETTE AND UNION
COUNTIES...WEBSTER...DE SOTO...UNION...RED RIVER...NORTHERN
CALDWELL...CLAIBORNE...BIENVILLE...LINCOLN...NORTHERN WINN...NORTHERN
NATCHITOCHES...OUACHITA...CADDO...NORTHERN SABINE...JACKSON AND
BOSSIER PARISHES...NORTHEASTERN SHELBY...EASTERN HARRISON...EASTERN
MARION AND EASTERN PANOLA COUNTIES UNTIL 115 PM CST...

AT 1231 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF URBANA TO 6 MILES
SOUTHEAST OF LOGANSPORT. MOVEMENT WAS NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MONROE...RUSTON...EL DORADO...
NATCHITOCHES...CLAIBORNE...MINDEN...WEST MONROE...MAGNOLIA...
SPRINGHILL...MANSFIELD...GRAMBLING...WINNFIELD...JONESBORO...HOMER...
SMACKOVER...STAMPS...WALDO AND LEWISVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN ARKANSAS...NORTH CENTRAL AND NORTHWESTERN
LOUISIANA...AND EASTERN AND NORTHEASTERN TEXAS.

LAT...LON 3215 9192 3163 9356 3181 9402 3276 9420
      3288 9410 3288 9404 3294 9404 3357 9350
      3350 9311 3338 9312 3337 9259 3327 9244
      3330 9235 3329 9236 3325 9223 3271 9206
      3252 9194 3228 9203 3227 9199 3219 9201
TIME...MOT...LOC 1831Z 246DEG 49KT 3310 9258 3193 9390

FB
Special weather statement, Nov 28, 12:57 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CST MON NOV 28 2016

TXZ149-152-165-281945-
CHEROKEE TX-ANGELINA TX-NACOGDOCHES TX-
1257 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 145 PM
CST...

AT 1256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POLLOK...OR 12 MILES NORTH OF APPLE SPRINGS...MOVING NORTHEAST
AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...HUDSON...WELLS...MELROSE...WODEN...POLLOK...
CHIRENO...OAK RIDGE...REDLAND...CLAWSON AND CENTRAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3128 9488 3130 9490 3132 9490 3134 9491
      3134 9496 3138 9495 3141 9498 3142 9500
      3144 9501 3144 9504 3145 9505 3176 9471
      3150 9433 3126 9490
TIME...MOT...LOC 1856Z 241DEG 48KT 3140 9494

20
Special weather statement, Nov 28, 1:16 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CST MON NOV 28 2016

ARZ071>073-LAZ001>006-010>014-017>022-TXZ151-153-167-282000-
UNION AR-LAFAYETTE AR-COLUMBIA AR-BOSSIER LA-LINCOLN LA-GRANT LA-
JACKSON LA-CADDO LA-WEBSTER LA-SABINE LA-DE SOTO LA-CALDWELL LA-
WINN LA-BIENVILLE LA-LA SALLE LA-NATCHITOCHES LA-OUACHITA LA-
UNION LA-RED RIVER LA-CLAIBORNE LA-SABINE TX-PANOLA TX-SHELBY TX-
116 PM CST MON NOV 28 2016

...SPECIAL WEATHER STATEMENT...

AT 116 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF BEEKMAN TO NEAR CONVERSE.
MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MONROE...RUSTON...EL DORADO...
NATCHITOCHES...CLAIBORNE...MINDEN...WEST MONROE...MAGNOLIA...
SPRINGHILL...MANSFIELD...GRAMBLING...WINNFIELD...JONESBORO...HOMER...
WALDO...NORPHLET...HUTTIG AND JUNCTION CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN ARKANSAS...NORTH CENTRAL AND NORTHWESTERN
LOUISIANA...AND EASTERN AND NORTHEASTERN TEXAS.

LAT...LON 3207 9193 3193 9190 3193 9201 3133 9201
      3132 9208 3148 9218 3139 9266 3152 9272
      3136 9309 3136 9339 3117 9359 3203 9435
      3343 9325 3330 9235 3316 9211 3271 9206
      3266 9191 3251 9190 3228 9203 3210 9187
TIME...MOT...LOC 1916Z 260DEG 39KT 3296 9203 3183 9367

FB
Special weather statement, Nov 28, 1:33 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CST MON NOV 28 2016

TXZ166-167-282000-
SABINE TX-SAN AUGUSTINE TX-
133 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN AUGUSTINE AND
SABINE COUNTIES UNTIL 200 PM CST...

AT 133 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINELAND...OR 15 MILES NORTHEAST OF EBENEZER...MOVING NORTHEAST AT 60
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...BRONSON...MCELROY...
FAIRMOUNT AND YELLOWPINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTHWESTERN
LOUISIANA...AND EASTERN TEXAS.

LAT...LON 3127 9418 3155 9393 3118 9360 3117 9366
      3116 9391 3114 9404 3112 9404 3111 9407
TIME...MOT...LOC 1933Z 239DEG 51KT 3124 9404

FB
Special weather statement, Nov 28, 1:35 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST MON NOV 28 2016

TXZ152-153-166-167-282015-
SABINE TX-NACOGDOCHES TX-SAN AUGUSTINE TX-SHELBY TX-
135 PM CST MON NOV 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NACOGDOCHES...
SOUTHEASTERN SHELBY...NORTHERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES UNTIL 215 PM CST...

AT 134 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MELROSE...OR 14 MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST AT
65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTER...SAN AUGUSTINE...MELROSE...PATROON...SHELBYVILLE...
MARTINSVILLE...BLAND LAKE...NEUVILLE...WODEN...CHIRENO...HURSTOWN...
DENNING...JAMES...SEXTON...CALGARY...JERICHO AND JORDANS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN TEXAS.

LAT...LON 3140 9448 3154 9455 3193 9402 3155 9384
TIME...MOT...LOC 1934Z 245DEG 56KT 3152 9442

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:17 PM CSTLake Wind AdvisorySHVBienville, Caldwell, Claiborne, Grant, Jackson, LaSalle and 7 more20 hr
Nov 28, 11:19 AM CSTSpecial Weather StatementSHVBossier, Caddo41 min
Nov 28, 11:55 AM CSTSpecial Weather StatementSHVBienville, Claiborne, De Soto, Lincoln, Webster35 min
Nov 28, 12:02 PM CSTSpecial Weather StatementSHVBossier, Caddo28 min
Nov 28, 12:04 PM CSTSpecial Weather StatementSHVDe Soto26 min
Nov 28, 12:32 PM CSTSpecial Weather StatementSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 7 more43 min
Nov 28, 1:16 PM CSTSpecial Weather StatementSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more44 min
Nov 28, 2:01 PM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine21 min
Nov 28, 2:02 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine31 min
Nov 28, 2:41 PM CSTTornado WarningSHVGrant, LaSalle, Winn19 min
Nov 28, 2:59 PM CSTTornado WarningSHVCaldwell, Grant, LaSalle, Winn16 min
Nov 28, 3:35 PM CSTSpecial Weather StatementSHVLaSalle25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.